Alert archive / Illinois / Wind Advisories in 2019
Wind Advisory 7, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Mar 13, 2019, 9:48 AM CDT for 16 counties in Illinois. It took effect at Mar 13, 2019, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 9:48 AM CDT (14:48 UTC)
- In effect from
- Mar 13, 2019, 12:00 PM CDT
- Expired
- Mar 13, 2019, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Christian County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 47 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 427 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501 WWUS73 KILX 131448 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 948 AM CDT Wed Mar 13 2019 ILZ027>031-036-037-040>042-047>052-140000- /O.NEW.KILX.WI.Y.0007.190313T1700Z-190314T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Rushville, Havana, Lincoln, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, and Taylorville 948 AM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Lincoln has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * TIMING...Noon to 7 p.m. today * WINDS...South 20 to 25 mph with gusts up to 45 mph * IMPACTS...Driving will be difficult for high profile vehicles, especially on east to west oriented roadways. Unsecured light- weight objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
952 WWUS73 KILX 132018 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 318 PM CDT Wed Mar 13 2019 ILZ027>031-036-037-040>042-047>051-140430- /O.NEW.KILX.WI.Y.0008.190314T1400Z-190315T0300Z/ /O.CON.KILX.WI.Y.0007.000000T0000Z-190314T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Rushville, Havana, Lincoln, Beardstown, Petersburg, Winchester, Jacksonville, and Springfield 318 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM CDT THURSDAY... The National Weather Service in Lincoln has issued a Wind Advisory, which is in effect from 9 AM to 10 PM CDT Thursday. * TIMING...Until 7 p.m. today and 9 a.m. to 10 p.m. Thursday. * WINDS...South 20 to 25 mph with gusts up to 45 mph today. Southwest winds 25 to 30 mph with gusts to 45 mph Thursday. * IMPACTS...Driving will be difficult for high profile vehicles. Unsecured light-weight objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ038-043-140430- /O.NEW.KILX.WI.Y.0008.190314T1400Z-190315T0300Z/ McLean-De Witt- Including the cities of Bloomington, Normal, and Clinton 318 PM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM CDT THURSDAY... The National Weather Service in Lincoln has issued a Wind Advisory, which is in effect from 9 AM to 10 PM CDT Thursday. * TIMING...Thursday morning through Thursday evening. * WINDS...Southwest 25 to 35 mph with gusts 45 to 50 mph. * IMPACTS...Driving will be difficult for high profile vehicles. Unsecured light-weight objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ052-140430- /O.NEW.KILX.HW.A.0002.190314T1400Z-190315T0300Z/ /O.CON.KILX.WI.Y.0007.000000T0000Z-190314T0000Z/ Christian- Including the city of Taylorville 318 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... The National Weather Service in Lincoln has issued a High Wind Watch, which is in effect from Thursday morning through Thursday evening. * TIMING...Until 7 p.m. today and mid morning through late evening Thursday. * WINDS...South 20 to 25 mph with gusts up to 45 mph today. Southwest 30 to 35 mph with gusts 55 to 60 mph possible Thursday. * IMPACTS...Driving will be difficult for high profile vehicles, and possibly dangerous Thursday. Unsecured light-weight objects will be blown around. Damage to trees, roofs, and siding will be possible Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ ILZ044>046-053>057-061>063-066>068-071>073-140430- /O.NEW.KILX.HW.A.0002.190314T1400Z-190315T0300Z/ Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar- Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland- Lawrence- Including the cities of Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 318 PM CDT Wed Mar 13 2019 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... The National Weather Service in Lincoln has issued a High Wind Watch, which is in effect from Thursday morning through Thursday evening. * TIMING...Thursday morning through Thursday evening, with the highest winds likely from late morning through early afternoon. * WINDS...Southwest 30 to 40 mph with gusts 55 to 60 mph possible. * IMPACTS...Driving may be dangerous Thursday. Unsecured light- weight objects will be blown around. Damage to trees, roofs, and siding and isolated power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
295 WWUS73 KILX 140002 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 702 PM CDT Wed Mar 13 2019 ILZ027>031-036-037-040>042-047>051-140815- /O.EXP.KILX.WI.Y.0007.000000T0000Z-190314T0000Z/ /O.CON.KILX.WI.Y.0008.190314T1400Z-190315T0300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Rushville, Havana, Lincoln, Beardstown, Petersburg, Winchester, Jacksonville, and Springfield 702 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM CDT THURSDAY... ...WIND ADVISORY IN EFFECT FOR TODAY EXPIRED AT 7 PM CDT THIS EVENING... * TIMING...From 9 a.m. to 10 p.m. Thursday. * WINDS... Winds from the southwest at 25 to 35 mph with gusts of 45 to 50 mph Thursday. * IMPACTS...Driving will be difficult for high profile vehicles. Unsecured light-weight objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ052-140815- /O.EXP.KILX.WI.Y.0007.000000T0000Z-190314T0000Z/ /O.CON.KILX.HW.A.0002.190314T1400Z-190315T0300Z/ Christian- Including the city of Taylorville 702 PM CDT Wed Mar 13 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...WIND ADVISORY IN EFFECT FOR TODAY EXPIRED AT 7 PM CDT THIS EVENING... * TIMING...Mid morning through late evening Thursday. * WINDS...Wind from the southwest 30 to 40 mph with gusts 55 to 60 mph possible Thursday. * IMPACTS...Driving will be difficult for high profile vehicles, and possibly dangerous Thursday. Unsecured light-weight objects will be blown around. Damage to trees, roofs, and siding will be possible Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ ILZ038-043-140815- /O.CON.KILX.WI.Y.0008.190314T1400Z-190315T0300Z/ McLean-De Witt- Including the cities of Bloomington, Normal, and Clinton 702 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM CDT THURSDAY... * TIMING...Thursday morning through Thursday evening. * WINDS...Wind from the southwest 25 to 35 mph with gusts 45 to 50 mph. * IMPACTS...Driving will be difficult for high profile vehicles. Unsecured light-weight objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ044>046-053>057-061>063-066>068-071>073-140815- /O.CON.KILX.HW.A.0002.190314T1400Z-190315T0300Z/ Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar- Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland- Lawrence- Including the cities of Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 702 PM CDT Wed Mar 13 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * TIMING...Thursday morning through Thursday evening, with the highest winds likely from late morning through early afternoon. * WINDS...Wind from the southwest 30 to 40 mph with gusts 55 to 60 mph possible. * IMPACTS...Driving may be dangerous Thursday. Unsecured light- weight objects will be blown around. Damage to trees, roofs, and siding and isolated power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Miller
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 13, 6:38 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 13, 6:38 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 638 AM CDT Wed Mar 13 2019 .SHORT TERM...(Today and tonight) ISSUED AT 337 AM CDT Wed Mar 13 2019 Rapidly deepening low in the High Plains this morning is the driving force to the short term weather. Surface map this morning has a high pressure ridge over the east coast, leaving much of the Mississippi River Valley and the Midwest in southerly flow. The southerly winds are keeping the warmer temperatures in the region, and slowly increasing the moisture in the boundary layer as the first round of precip moves across Central IL. The short term models project a gap in the precip for a large part of mid day, before bringing the next round this afternoon/evening with the next front/trough rotating around the surface low moving into the Plains. The deepening low and increasing pressure gradient will result in a very windy day, with gusts increasing to the 35-40mph range this afternoon. Higher winds above 850mb are less likely to make it to the surface with the lack of deeper mixing anticipated with the inversion/cloud cover. Also, guidance has dropped a degree or two with the same reasoning. At this point, the guidance is shy of wind advisory, so will go with an SPS and bump up some of the messaging. Tonight will remain windy, with a bit of a dry slot working into the region to give a break in the precip at least for the west and central in the overnight hours. .LONG TERM...(Thursday through Tuesday) ISSUED AT 337 AM CDT Wed Mar 13 2019 Low is filling slowly as it moves into the mid Mississippi River Valley tomorrow mid day/afternoon. With the bulk of the precip moved into the east, and the IL/IN border, much of the day will likely be dry, but some scattered precip cannot be ruled out. In the east, a llvl jet associated with the low will provide some upper support, if convection should form. The slight risk has shifted east in the last run, leaving areas between I-57 and the IN border in a marginal risk for day 2. The low level jet will be more accessible with some deeper mixing anticipated, particularly in the dry slot/partial clearing moving through Central IL later tomorrow. A wind advisory is anticipated, with the potential for an upgrade to warning possible. At this point, there has been some oscillation in how much of that wind will actually translate to the surface, and with collaboration will hold off on a watch. But with winds to 50-55 kts at 700mb, and that low moving just to the NW, another blustery day is expected tomorrow...with stronger winds possible with any shower that could potentially translate those winds down to the surface. Beyond that system, high pressure builds into the Plains and Midwest, keeping the forecast largely dry and just a couple degrees below seasonal normals. A quick clipper like system drops into northwesterly flow on Sunday, bringing the next chance of precip in the midst of the extended. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 617 AM CDT Wed Mar 13 2019 Rain continues to move through Central Illinois this morning, with the first round of precip associated with an approaching deep low pressure system. Radar trends and HRRR have been consistent with a break later this morning through the early afternoon before redeveloping with the next boundary. Brief pd of LLWS this morning associated with winds just off the surface out of the SSW at 40kts or so in models as well as the VAD wind profiler. Break in precip this morning has clouds at many diff layers in various models, generally a pd of VFR. Winds will climb this morning, and by midday will gust in excess of 25kts...close to 30kts at times out of the south/southeast. Tonight, llvl jet will result in a quick climb to southerly winds in excess of 50-55kts quickly, ranging from 03Z to 06Z and continuing through the morning. Although the precip and cigs will be inconsistent, the winds will be a major and continuing concern. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HJS LONG TERM...HJS AVIATION...HJS
Hazardous weather outlook, Mar 13, 6:04 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 604 AM CDT Wed Mar 13 2019 ILZ027>031-036-037-040-041-047>050-141100- Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 604 AM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Moderate flooding will continue along the Illinois River from Havana to Beardstown the next several days, with minor flooding developing around Peoria during next few days. Isolated to scattered thunderstorms will occur this afternoon and tonight. South to southeast winds will gust to 30 to 40 mph this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Strong south to southwest wind gusts of 40 to 50 mph are likely on Thursday, causing some travel difficulties. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. ILZ038-042-043-051>053-141100- Christian-De Witt-Logan-Macon-McLean-Sangamon- 604 AM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms will occur early this morning and again this afternoon and tonight. South to southeast winds will gust from 30 to 40 mph this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... South to southwest wind gusts of 50 to 55 mph will develop on Thursday and could be even higher from I-55 east. These strong winds will cause travel difficulties and potentially some damage to tree limbs and power lines. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. ILZ044>046-054>057-061-141100- Champaign-Coles-Douglas-Edgar-Moultrie-Piatt-Shelby-Vermilion- 604 AM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms will occur especially late this afternoon and tonight. South to southeast winds will gust 30 to 40 mph this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms will occur Thursday afternoon, with a marginal risk of severe storms east of I-57. Damaging winds will be main threat with hail and isolated tornadoes also possible especially near the Indiana border. Even outside the thunderstorms, south to southwest wind gusts of 50 to 60 mph are likely on Thursday, causing travel difficulties and potentially some damage to tree limbs and power lines. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from noon to 4 pm Thursday. ILZ062-063-066>068-071>073-141100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 604 AM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms will occur especially during tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms will occur Thursday afternoon with a marginal risk of severe storms. The main severe weather threat will be damaging winds, with hail and isolated tornadoes also a risk especially near the Indiana border. Even outside the thunderstorms, wind gusts of 50 to 60 mph are likely on Thursday, causing travel difficulties and potentially some damage to tree limbs and power lines. Minor flooding will occur on portions of the Wabash, Little Wabash and lower Embarras rivers through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from noon to 4 pm on Thursday. 07
In the hours before
Special weather statement, Mar 13, 4:54 AM CDT, 4 hours 54 minutes before
Special Weather Statement National Weather Service Lincoln IL 454 AM CDT Wed Mar 13 2019 ILZ031-037-038-041>057-061>063-066>068-071>073-132100- Woodford-Tazewell-McLean-Mason-Logan-De Witt-Piatt-Champaign- Vermilion-Cass-Menard-Scott-Morgan-Sangamon-Christian-Macon- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Eureka, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 454 AM CDT Wed Mar 13 2019 Strong and gusty winds are expected tomorrow across the Midwest. Winds look to be particularly strong in the vicinity of the I-57 corridor, where gusts in excess of 45 mph are possible. Most areas southeast of the Illinois River in central Illinois should see gusts reaching over 40 mph. In addition, showers and thunderstorms will be possible late Thursday morning into Thursday afternoon in eastern Illinois that could potentially bring even higher wind gusts. Any higher wind gusts in thunderstorms could produce damage to trees, siding, and roofs. If you have travel plans in central or southeast Illinois Thursday, be sure to monitor updated forecasts. Winds this strong will cause difficult and possibly dangerous driving conditions especially for high profile vehicles. HJS/37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:00 PM CDT | River Flood Warning | ILX | Lawrence | 12 hr |
| Mar 12, 8:40 PM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 21 days |
| Mar 13, 3:18 PM CDT | High Wind Watch | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 12 more | 13 hr |
| Mar 13, 3:18 PM CDT | Wind Advisory | ILX | Cass, DeWitt, Fulton, Knox, Logan, McLean and 11 more | 31 hr |
Nearby
Wind Advisories in Illinois, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.